zbMATH — the first resource for mathematics

On the symplectic structure of coadjoint orbits of (solvable) Lie groups and applications. I. (English) Zbl 0629.22004
Let G be a connected Lie group with Lie algebra \({\mathfrak g}\), and let \({\mathcal O}\) be the coadjoint orbit through the element \(g\in {\mathfrak g}^ *\). Further, let \({\mathfrak h}\) be a real polarization at g, and let F be the corresponding G-invariant polarization of the symplectic manifold \({\mathcal O}\). In this situation the space \({\mathcal E}^ 1_ F({\mathcal O})\) of quantizable functions on \({\mathcal O}\) defined by F is well-defined [cf., e.g., B. Kostant, Géom. sympl. Phys. math., Colloq. int. Aix-en- Provence 1974, 187-210 (1975; Zbl 0326.53047)]. Let \(H_ 0\) be the analytic subgroup corresponding to \({\mathfrak h}\), and set \(H=G_ gH_ 0\), where \(G_ g\) is the stabilizer of g in G, and suppose that there exists a unitary character \(\chi\) : \(H\to {\mathbb{T}}\) such that \(\chi (\exp X)=e^{i<g,X>}\) for all \(X\in {\mathfrak h}\). This means that the orbit \({\mathcal O}\) is integral. Denote by \({\mathcal B}^ 1(G,\chi)\) the set of all differential operators of order at most one in the homogeneous line bundle with base G/H defined by \(\chi\). The main result of the paper is that the quantization map \[ \delta _{\chi}: {\mathcal E}^ 1_ F({\mathcal O})\quad \to \quad {\mathcal B}^ 1(G, \chi) \] is a Lie algebra isomorphism.
Suppose now that G is exponential and simply connected. In this case the space \({\mathcal B}(G,\chi)\) is isomorphic to the space \({\mathcal B}^ 1({\mathbb{R}}^{d/2})\) of all differential operators of order at most one on some space \({\mathbb{R}}^{d/2}\). Using the isomorphism \(\delta _{\chi}\) we deduce from this simple fact, that there exist global canonical coordinates on each coadjoint orbit \({\mathcal O}\), i.e., coordinates \((p_ 1,...,p_{d/2}\), \(q_ 1,...,q_{d/2})\) such that the canonical symplectic form \(\omega _{{\mathcal O}}\) on \({\mathcal O}\) is given by \[ \omega _{{\mathcal O}}=\sum ^{d/2}_{i=1}dp_ i \wedge dq_ i\quad. \] As an application it is shown how one can construct all strongly continuous, unitary, irreducible representations of G by Weyl quantization.

22E27 Representations of nilpotent and solvable Lie groups (special orbital integrals, non-type I representations, etc.)
43A85 Harmonic analysis on homogeneous spaces
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
Full Text: DOI EuDML
[1] Arnal, D., Cortet, J.C., Molin, P., Pinczon, G.: Covariance and geometrical invariance in *-quantization. J. Math. Phys.24, 276-283 (1983) · Zbl 0515.22015 · doi:10.1063/1.525703
[2] Auslander, L., Kostant, B.: Polarization and unitary representations of solvable Lie groups. Invent. Math.14, 255-354 (1971) · Zbl 0233.22005 · doi:10.1007/BF01389744
[3] Bourbaki, N.: Intégration, Chaps. VII?VIII. Mesure de Haar. Convolution et représentations. Paris: Hermann 1963
[4] Dieudonné, J.: Élements d’analyse. Tome III. Chapitres XVI et XVII. Paris: Gauthier-Villars 1970
[5] Ginzburg V. A.: Method of in orbits in the representation theory of complex Lie groups. J. Funct. Anal. Appl.15, 18-28 (1981) · Zbl 0467.22008 · doi:10.1007/BF01082375
[6] Kostant, B.: Quantization and unitary representations. In: Lecture notes in modern analysis and applications. III. Lecture Notes in Mathematics. Berlin Heidelberg New York: Springer 1970
[7] Kostant, B.: On the definition of quantization. In: Géométrie symplectique et physique mathématique, Aix-en-Provence, 24-28 juin 1974, Éditions du Centre National de la Recherche Scientifique, Paris, 1975 pp. 187-210
[8] Pedersen, N. V.: Geometric quantization and the universal enveloping algebra of a nilpotent Lie group. Preprint, Univ. of Copenhagen, 1988
[9] Poulsen, N.S.: OnC ?-vectors and intertwining bilinear forms for representations of Lie groups. J. Funct. Anal.9, 87-120 (1972) · Zbl 0237.22013 · doi:10.1016/0022-1236(72)90016-X
[10] Pukanszky, L.: On the theory of exponential groups. Trans. Am. Math. Soc.126, 487-507 (1967) · Zbl 0207.33605 · doi:10.2307/1994311
[11] Reed, M. Simon, B.: Methods of modern mathematical physics I. New York: Academic Press 1972 · Zbl 0242.46001
[12] Simms, D. J., Woodhouse, N.M.J.: Lectures on geometric quantization. (Lecture Notes in Physics, Vol. 53). Berlin Heidelberg New York: Springer 1976 · Zbl 0343.53023
[13] Vergne, M.: La structure de Poisson sur l’algèbre symmétrique d’une algèbre de Lie nilpotente. Bull. Soc. Math. France100, 301-335 (1972) · Zbl 0256.17002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.